MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ACETABULAR COMPONENTS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Osteolysis (2377); Implant Pain (4561)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had a revision for an unknown reason.Patient was revised to cc inlay vitamin e, neutral, ø 36, gr.3 (cat# 140-36-63 / serial# (b)(6).No further information at this time.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
No devices were returned for evaluation and no radiographs, images, operative notes, or patient medical history information were provided for review.It is possible this event is associated with polyethylene wear for which a number of variables including use error, implant positioning, implant selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) can be contributors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh (subject of the associated fsca 18832/21) could also contribute to wear.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified in an hhe.However, this cannot be confirmed from the reported information.
 
Additional Manufacturer Narrative
D10: concomitant products: crown cup inlay,lat.+5 gr.3,32mm (cat# 136-32-53 / serial# (b)(6)).Crown cup,cluster-hole gr.56 (cat# 180-01-56 / serial# (b)(6)).
 
Event or Problem Description
As reported by the germany competent authorities and as part of the manufacturer's recall campaign, the patient went to have both hip prostheses checked (left implanted in 2019, right in 2021).The x-ray and ct check showed clear decentration both prosthetic heads with unusually large osteolysis in both acetabula as a sign of premature inlay wear.First, the right side was revised on (b)(6) 2023.The suspected diagnosis was confirmed and the inlay was replaced with a specially approved vitd-hardened one inlay (novation xle, neutral liner, group 3, 36 mm i.D., ref 140-36-53, sn (b)(6)).As part of the exchange operation, in addition to the inlay exchange, the solid cup integrity was determined as well as curettage and sealing of the cysts in the socket using allogeneic cancellous bone and changing the prosthetic head.The explants are currently with hospital and will be returned to the patient at their own request handed out.No further information provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6-clinical code, components code, the following sections were corrected: clinical code 1924, component code 4756, type of inv 4112, 4109 no longer applies.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d1, d6b, h4, h6.Mdr section codes updated/corrected: b, e.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key18480248
Report Number1038671-2024-00055
Device Sequence Number20554375
Product Code JDI
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberACETABULAR COMPONENTS
Device Catalogue Number130-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/03/2024
06/07/2024
05/19/2025
11/12/2025
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date06/27/2024
07/24/2024
05/22/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale